Alert archive / Nevada / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jun 2, 2007, 3:05 PM PDT for Douglas County, Nevada. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2007, 3:05 PM PDT (22:05 UTC)
- Expired
- Jun 2, 2007, 3:45 PM PDT
- In force
- 40 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Douglas County, NV
The radar
The Reno radar (KRGX), 98 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -350 J/kg
- Mixed-layer LCL
- 2393 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 022206 SVRREV NVC005-022245- /O.NEW.KREV.SV.W.0007.070602T2205Z-070602T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 305 PM PDT SAT JUN 2 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITY OF GARDNERVILLE... * UNTIL 345 PM PDT * AT 257 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF GARDNERVILLE...AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GARDNERVILLE BY 325 PM PDT... THIS STORM WILL LIKELY PRODUCE AREAS OF SEVERE BLOWING DUST AND VISIBILITIES BELOW ONE MILE...POSSIBLY AFFECTING TRAVELERS ALONG HIGHWAY 395 FROM HOLBROOK JUNCTION TO SOUTH OF MINDEN. LAT...LON 3884 11977 3876 11960 3900 11956 3904 11982 $$ CS
2 follow-up statements
000 WWUS55 KREV 022227 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 325 PM PDT SAT JUN 2 2007 NVC005-022245- /O.CON.KREV.SV.W.0007.000000T0000Z-070602T2245Z/ DOUGLAS NV- 325 PM PDT SAT JUN 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR CENTRAL DOUGLAS COUNTY... AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JUST SOUTH OF GARDNERVILLE RANCHOS...MOVING NORTH AT 10 MPH. TRAVELERS ALONG HIGHWAY 395 NEAR THE BODIE FLAT ARE IN THE DIRECT PATH OF THIS STORM. WATCH FOR AREAS OF HIGH WINDS AND BLOWING DUST WHICH CAN REDUCE VISIBILITIES TO BELOW ONE MILE. LAT...LON 3885 11976 3876 11961 3899 11955 3902 11980 $$ CS
000 WWUS55 KREV 022242 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 341 PM PDT SAT JUN 2 2007 NVC005-022251- /O.EXP.KREV.SV.W.0007.000000T0000Z-070602T2245Z/ DOUGLAS NV- 341 PM PDT SAT JUN 2 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOUGLAS COUNTY EXPIRES AT 345 PM PDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...HOWEVER NUMEROUS SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH AT LEAST 430 PM PDT. WATCH FOR LOCALLY HEAVY RAINFALL WITH PONDING WATER ON ROADWAYS...GUSTY WINDS TO 45 MPH...FREQUENT LIGHTNING...AND SMALL HAIL. AREAS OF BLOWING DUST ARE POSSIBLE. LAT...LON 3885 11976 3876 11961 3899 11955 3902 11980 $$ CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:15 AM PDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 2, 9:15 AM PDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 915 AM PDT SAT JUN 2 2007 UPDATE...12Z REV SOUNDING A LITTLE MORE MOIST AND UNSTABLE THAN YESTERDAY. SSW FLOW HAS INCREASED AS NOTED ON SOUNDING AND MTN TOPS THIS MORNING. MODELS AND MOS OUTPUT ALSO SHOWING INCREASE IN WLY SFC WINDS LATER THIS AFTN AND EVE WHICH SHOULD PUSH ANY TSTMS OFF SIERRA N OF MONO COUNTY INTO WRN NV AFT 00Z. LOOK FOR SCATTERED TSTMS AND AREA OF BEST FOCUSING OVER WESTERN NV S OF I80 WITH ISOLATED COVERAGE MAINLY IN AFTN OVR TAHOE AND LASSEN COUNTIES. MORNING UPDATES TO REDUCE AREAL COVERAGE OF TSTMS IN SIERRA ZONES TODAY AND LIMIT ISOLD TSTMS TO MONO AND MINERAL COUNTIES ON SUNDAY. CYLKE .PREVIOUS SHORT TERM... ON FRIDAY AFTN TSTMS WERE MAINLY OVER THE NRN SIERRA IN AREA OF GREATEST INSTABILITY. SLY FLOW HELPED TO KEEP TSTMS MOVING SO THERE WAS LESS OF A THREAT OF FLOODING ON FRIDAY THAN THERE WAS ON THURS. CONDITIONS WILL AGAIN BE UNSTABLE OVER THE NRN SIERRA AND WRN NEVADA TODAY. THE NAM AND GFS SHOW THE BEST LLVL INSTABILITY TO OUR NORTH OVER SRN OREGON. THE NAM SHOWS LIFTED INDICES OF -1 AS FAR SOUTH AS WCNTRL NEVADA WHILE THE GFS IS NOT AS UNSTABLE WITH LI/S OF ZERO OVER NWRN NEVADA. MOST INSTABILITY SHOULD BE OVER OUR NRN ZONES TODAY WITH SFC TEMPERATURES AGAIN WELL ABOVE NORMAL AND COOLER AIR ALOFT MAINLY OVER THE NRN SIERRA INTO SRN OREGON. GFS ENSEMBLE MEMBERS ARE QUITE SIMILAR IN SHOWING THE RIDGE OVER THE WRN CONUS STAYING FAIRLY STATIONARY THROUGH THE SHORT TERM. THE GFS ENS MEMBERS HAVE THE RIDGE STRENGTHENING TODAY AND SUNDAY BEFORE WEAKENING IT ON MONDAY AS A DEEP UPPER TROUGH APPROACHES THE BRITISH COLUMBIA COAST. THE SHORT RANGE MODEL ENSEMBLES HOWEVER KEEP THE RIDGE STRONG INTO MONDAY. THIS SCENARIO POINTS TO SLY FLOW AND NEAR MAXIMUM INSOLATION TO GIVE US TEMPERATURES AT LEAST 10 DEGREES ABOVE NORMAL AGAIN TODAY AND SUNDAY. AS MENTIONED ABOVE IN REFERENCE TO LLVL INSTABILITY THIS WILL ALLOW FOR THE DEVELOPMENT OF SCT TSTMS TODAY AND ISOL TSTMS ON SUNDAY. KEPT FORECAST FOR MONDAY DRY AS SFC TEMPS WILL BE LESS THAN ON SATURDAY AND SUNDAY DUE TO INCREASING CLOUD COVER AND WIND FLOW SHOULD BE VEERING TO MORE SWLY. WITH THIS DRIER SWLY FLOW THE GFS AND NAM SHOW PRECIPITABLE WATER VALUES OF LESS THAN 0.50 INCH BY 00Z MONDAY AND CONTINUING TO MONDAY NIGHT. OHARA .LONG TERM...TUESDAY THROUGH FRIDAY... WHILE MODELS ARE SHOWING SOME TIMING ISSUES...OVERALL CONSENSUS IS BUILDING FOR A COOLER THAN NORMAL PERIOD DEVELOPING BY MID NEXT WEEK AS PATTERN ADJUSTMENT RESULTS IN EAST COAST RIDGE AND WEST COAST TROUGH. PATTERN EVOLUTION IS BEST SUPPORTED BY THE ECMWF WHICH IS A BIT SLOWER AND MORE PROLONGED WHICH IS SUPPORTED BY TELECONNECTIONS AND A NUMBER OF GFS ENSEMBLES. SO THIS FORECAST WILL COOL READINGS YET A FEW MORE DEGREES AND SLOW THE WARMUP AT WEEKS END. TIMING ISSUES WILL LIKELY RESULT IN ADJUSTMENTS TO SHOWER COVERAGE. HOWEVER SLIGHT CHANCE POPS WERE INTRODUCED TUE/TUE NGT WITH LEAD SHORTWAVE WITH BEST CHANCES ACROSS NORTHERN AREAS WHERE HEIGHTS ARE PROGGED TO DIP BELOW 564 DAM. HOHMANN && .AVIATION... SCT TSRA EXPECTED TO DEVELOP ALONG SIERRA AFT 20Z AND INITIALLY PUSH SLOWLY NWD. LATE AFTERNOON/EVENING WESTERLY SFC FLOW WILL BE A BIT MORE PRONOUNCED TODAY AND LEAD TO A BETTER PUSH OF CONVECTION INTO WESTERN NEVADA. SO MORE EQUAL CHANCES OF ALL TAF SITES SEEING CONVECTION 20Z-04Z. GUSTY ERRATIC OUTFLOW WINDS TO 45KT WILL BE MAIN IMPACT ALTHOUGH SIERRA TAF SITES COULD SEE LCL CIG/VSBY RESTRICTION IN HEAVIER SHOWERS. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jun 2, 2:50 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 250 PM PDT SAT JUN 2 2007 CAZ072-NVZ003-022230- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 250 PM PDT SAT JUN 2 2007 ...STRONG THUNDERSTORMS DEVELOPING ALONG THE ALPINE AND DOUGLAS COUNTY LINE... AT 244 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF WOODFORDS TO TOPAZ LAKE...AND MOVING NORTH AT 15 MPH. OCCASIONAL LIGHTNING...AND GUSTY WINDS OF AROUND 35 TO 45 MPH...WITH AREAS OF BLOWING DUST...ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR GARDNERVILLE RANCHOS BY 255 PM PDT. NEAR GARDNERVILLE BY 310 PM PDT. NEAR JOHNSON LANE BY 330 PM PDT. TRAVELERS ALONG HIGHWAY 395 FROM HOLBROOK JUNCTION TO MINDEN SHOULD WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. CS
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:23 PM PDT | Fire Weather Watch | REV | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.